Alert archive / Kansas / Wind Advisories in 2020

Wind Advisory 10, NWS Wichita, KS

June 9, 202018 counties in Kansas

NWS Wichita, KS issued this wind advisory at Jun 9, 2020, 3:33 AM CDT for 18 counties in Kansas. It took effect at Jun 9, 2020, 7:00 PM CDT. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Jun 9, 2020, 3:33 AM CDT (08:33 UTC)
In effect from
Jun 9, 2020, 7:00 PM CDT
Expired
Jun 10, 2020, 12:00 PM CDT
In force
17 hr
Issued by
NWS Wichita, KS

Counties Allen County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Greenwood County, KS, Harvey County, KS, Labette County, KS, Marion County, KS, McPherson County, KS, Montgomery County, KS, Neosho County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS

The radar

The Wichita radar (KICT), 84 km from the middle of the area, began a volume at 08:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 8.6 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2020-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 454 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2020-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
454 J/kg
Mixed-layer CIN
-254 J/kg
Mixed-layer LCL
1991 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

024 
WWUS73 KICT 090833
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
333 AM CDT Tue Jun 9 2020

KSZ032-033-047-048-050-067-068-082-083-091-092-092245-
/O.UPG.KICT.HW.A.0002.200609T2100Z-200610T1200Z/
/O.NEW.KICT.HW.W.0002.200609T2100Z-200610T1200Z/
Russell-Lincoln-Barton-Ellsworth-Rice-Reno-Harvey-Kingman-
Sedgwick-Harper-Sumner-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, Wilson, Lyons, Sterling, Hutchinson, 
Newton, Kingman, Derby, Haysville, Bel Aire, Park City, 
Valley Center, Wichita, Anthony, Harper, Attica, and Wellington
333 AM CDT Tue Jun 9 2020

...HIGH WIND WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM
CDT WEDNESDAY...

* WHAT...West to northwest winds 30 to 40 mph with gusts up to 
  around 55 mph expected.

* WHERE...Portions of Central and South Central Kansas.

* WHEN...From 4 PM this afternoon to 7 AM CDT Wednesday.

* IMPACTS...Damaging winds could blow down trees and power lines.
  Power outages are possible. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during very high winds, and avoid windows. Use caution 
if you must drive.

&&

$$

KSZ049-051>053-069-093-092245-
/O.UPG.KICT.HW.A.0002.200609T2100Z-200610T1200Z/
/O.NEW.KICT.HW.W.0002.200610T0000Z-200610T1200Z/
Saline-McPherson-Marion-Chase-Butler-Cowley-
Including the cities of Salina, McPherson, Hillsboro, Marion, 
Peabody, Cottonwood Falls, Strong City, El Dorado, Augusta, 
Andover, Rose Hill, Winfield, and Arkansas City
333 AM CDT Tue Jun 9 2020

...HIGH WIND WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 AM CDT
WEDNESDAY...

* WHAT...West to northwest winds 30 to 40 mph with gusts up to
  around 55 mph expected.

* WHERE...Saline, McPherson, Marion, Chase, Butler and Cowley 
  Counties.

* WHEN...From 7 PM this evening to 7 AM CDT Wednesday.

* IMPACTS...Damaging winds could blow down trees and power lines.
  Power outages are possible. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during very high winds, and avoid windows. Use caution 
if you must drive.

&&

$$

KSZ070>072-094>096-098>100-092245-
/O.UPG.KICT.HW.A.0002.200609T2100Z-200610T1200Z/
/O.NEW.KICT.WI.Y.0010.200610T0000Z-200610T1200Z/
Greenwood-Woodson-Allen-Elk-Wilson-Neosho-Chautauqua-Montgomery-
Labette-
Including the cities of Eureka, Madison, Yates Center, Iola, 
Humboldt, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, 
Chanute, Sedan, Cedar Vale, Coffeyville, Independence, 
and Parsons
333 AM CDT Tue Jun 9 2020

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM CDT
WEDNESDAY...

* WHAT...West winds 25 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Greenwood, Woodson, Allen, Elk, Wilson, Neosho, 
  Chautauqua, Montgomery and Labette Counties.

* WHEN...From 7 PM this evening to 7 AM CDT Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
4 follow-up statements
747 
WWUS73 KICT 091946
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
246 PM CDT Tue Jun 9 2020

KSZ032-033-047-048-050-067-068-082-083-091-092-101000-
/O.CON.KICT.HW.W.0002.200609T2100Z-200610T1200Z/
Russell-Lincoln-Barton-Ellsworth-Rice-Reno-Harvey-Kingman-
Sedgwick-Harper-Sumner-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, Wilson, Lyons, Sterling, Hutchinson, 
Newton, Kingman, Derby, Haysville, Bel Aire, Park City, 
Valley Center, Wichita, Anthony, Harper, Attica, and Wellington
246 PM CDT Tue Jun 9 2020

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM CDT WEDNESDAY...

* WHAT...West to northwest winds 30 to 40 mph with gusts up to 
  around 55 mph expected.

* WHERE...Portions of Central and South Central Kansas.

* WHEN...From 4 PM this afternoon to 7 AM CDT Wednesday.

* IMPACTS...Damaging winds could blow down trees and power 
  lines. Power outages are possible. Travel will be difficult, 
  especially for high profile vehicles.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during very high winds, and avoid windows. Use caution
if you must drive.

&&

$$

KSZ049-051>053-069-093-101000-
/O.CON.KICT.HW.W.0002.200610T0000Z-200610T1200Z/
Saline-McPherson-Marion-Chase-Butler-Cowley-
Including the cities of Salina, McPherson, Hillsboro, Marion, 
Peabody, Cottonwood Falls, Strong City, El Dorado, Augusta, 
Andover, Rose Hill, Winfield, and Arkansas City
246 PM CDT Tue Jun 9 2020

...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO
7 AM CDT WEDNESDAY...

* WHAT...West to northwest winds 30 to 40 mph with gusts up to 
  around 55 mph expected.

* WHERE...Saline, McPherson, Marion, Chase, Butler and Cowley 
  Counties.

* WHEN...From 7 PM this evening to 7 AM CDT Wednesday.

* IMPACTS...Damaging winds could blow down trees and power 
  lines. Power outages are possible. Travel will be difficult, 
  especially for high profile vehicles.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during very high winds, and avoid windows. Use caution
if you must drive.

&&

$$

KSZ070>072-094>096-098>100-101000-
/O.EXT.KICT.WI.Y.0010.200610T0000Z-200610T1700Z/
Greenwood-Woodson-Allen-Elk-Wilson-Neosho-Chautauqua-Montgomery-
Labette-
Including the cities of Eureka, Madison, Yates Center, Iola, 
Humboldt, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, 
Chanute, Sedan, Cedar Vale, Coffeyville, Independence, 
and Parsons
246 PM CDT Tue Jun 9 2020

...WIND ADVISORY NOW IN EFFECT FROM 7 PM THIS EVENING TO NOON CDT
WEDNESDAY...

* WHAT...West winds 25 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Greenwood, Woodson, Allen, Elk, Wilson, Neosho, 
  Chautauqua, Montgomery and Labette Counties.

* WHEN...From 7 PM this evening to noon CDT Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Butler
395 
WWUS73 KICT 100727
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
227 AM CDT Wed Jun 10 2020

KSZ032-047-100830-
/O.CAN.KICT.HW.W.0002.000000T0000Z-200610T1200Z/
Russell-Barton-
Including the cities of Russell and Great Bend
227 AM CDT Wed Jun 10 2020

...HIGH WIND WARNING IS CANCELLED...

Northwest winds have subsided, though will remain occasional gusty
early this morning. However, the risk for strong and damaging
winds has ended. 

$$

KSZ049-051>053-068-069-083-092-093-101700-
/O.EXB.KICT.WI.Y.0010.200610T1200Z-200610T1700Z/
/O.CON.KICT.HW.W.0002.000000T0000Z-200610T1200Z/
Saline-McPherson-Marion-Chase-Harvey-Butler-Sedgwick-Sumner-
Cowley-
Including the cities of Salina, McPherson, Hillsboro, Marion, 
Peabody, Cottonwood Falls, Strong City, Newton, El Dorado, 
Augusta, Andover, Rose Hill, Derby, Haysville, Bel Aire, 
Park City, Valley Center, Wichita, Wellington, Winfield, 
and Arkansas City
227 AM CDT Wed Jun 10 2020

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM CDT THIS
MORNING...
...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO NOON CDT
TODAY...

* WHAT...Northwest winds 30 to 40 mph with gusts around 55 mph
  will subside to 25 to 30 mph with gusts to 45 mph.

* WHERE...Saline, McPherson, Marion, Chase, Harvey, Butler, 
  Sedgwick, Sumner and Cowley Counties.

* WHEN...For the High Wind Warning, until 7 AM CDT this morning. 
  For the Wind Advisory, from 7 AM this morning to noon CDT 
  today.

* IMPACTS...Minor wind damage is possible until around sunrise.
  Gusty winds could blow around unsecured objects. Tree limbs 
  could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

KSZ033-048-050-067-082-091-101200-
/O.CON.KICT.HW.W.0002.000000T0000Z-200610T1200Z/
Lincoln-Ellsworth-Rice-Reno-Kingman-Harper-
Including the cities of Lincoln, Sylvan Grove, Ellsworth, Wilson,
Lyons, Sterling, Hutchinson, Kingman, Anthony, Harper, and Attica
227 AM CDT Wed Jun 10 2020

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM CDT THIS
MORNING...

* WHAT...Northwest winds 30 to 40 mph with gusts around 55 mph 
  expected.

* WHERE...Portions of Central and South Central Kansas.

* WHEN...Until 7 AM CDT This Morning.

* IMPACTS...Minor wind damage is possible until around sunrise.
  Gusty winds could blow around unsecured objects. Tree limbs 
  could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during very high winds, and avoid windows. Use caution
if you must drive.

&&

$$

KSZ070>072-094>096-098>100-101700-
/O.CON.KICT.WI.Y.0010.000000T0000Z-200610T1700Z/
Greenwood-Woodson-Allen-Elk-Wilson-Neosho-Chautauqua-Montgomery-
Labette-
Including the cities of Eureka, Madison, Yates Center, Iola, 
Humboldt, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, 
Chanute, Sedan, Cedar Vale, Coffeyville, Independence, 
and Parsons
227 AM CDT Wed Jun 10 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CDT TODAY...

* WHAT...West winds 25 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Greenwood, Woodson, Allen, Elk, Wilson, Neosho, 
  Chautauqua, Montgomery and Labette Counties.

* WHEN...Until Noon CDT Today.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
509 
WWUS73 KICT 100919
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
419 AM CDT Wed Jun 10 2020

KSZ049-051>053-068-069-083-092-093-101700-
/O.CAN.KICT.HW.W.0002.000000T0000Z-200610T1200Z/
/O.EXT.KICT.WI.Y.0010.200610T0919Z-200610T1700Z/
Saline-McPherson-Marion-Chase-Harvey-Butler-Sedgwick-Sumner-
Cowley-
Including the cities of Salina, McPherson, Hillsboro, Marion, 
Peabody, Cottonwood Falls, Strong City, Newton, El Dorado, 
Augusta, Andover, Rose Hill, Derby, Haysville, Bel Aire, 
Park City, Valley Center, Wichita, Wellington, Winfield, 
and Arkansas City
419 AM CDT Wed Jun 10 2020

...WIND ADVISORY NOW IN EFFECT UNTIL NOON CDT TODAY...
...HIGH WIND WARNING IS CANCELLED...

* WHAT...Northwest winds 25 to 35 mph with gusts of 45 to 50 mph
  expected.

* WHERE...Harvey, Butler, Saline, Sedgwick, McPherson, Chase, 
  Marion, Cowley and Sumner Counties.

* WHEN...Until noon CDT today.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KSZ033-048-050-067-082-091-101030-
/O.CAN.KICT.HW.W.0002.000000T0000Z-200610T1200Z/
Lincoln-Ellsworth-Rice-Reno-Kingman-Harper-
Including the cities of Lincoln, Sylvan Grove, Ellsworth, Wilson,
Lyons, Sterling, Hutchinson, Kingman, Anthony, Harper, and Attica
419 AM CDT Wed Jun 10 2020

...HIGH WIND WARNING IS CANCELLED...

Northwest winds have subsided, though will remain occasional gusty
this morning. However, the risk for strong and damaging winds has
ended. 

$$

KSZ070>072-094>096-098>100-101700-
/O.CON.KICT.WI.Y.0010.000000T0000Z-200610T1700Z/
Greenwood-Woodson-Allen-Elk-Wilson-Neosho-Chautauqua-Montgomery-
Labette-
Including the cities of Eureka, Madison, Yates Center, Iola, 
Humboldt, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, 
Chanute, Sedan, Cedar Vale, Coffeyville, Independence, 
and Parsons
419 AM CDT Wed Jun 10 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CDT TODAY...

* WHAT...West winds 25 to 30 mph with gusts of 45 to 50 mph 
  expected.

* WHERE...Greenwood, Woodson, Allen, Elk, Wilson, Neosho, 
  Chautauqua, Montgomery and Labette Counties.

* WHEN...Until Noon CDT Today.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
754 
WWUS73 KICT 101651
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
1151 AM CDT Wed Jun 10 2020

KSZ049-051>053-068>072-083-092>096-098>100-101800-
/O.EXP.KICT.WI.Y.0010.000000T0000Z-200610T1700Z/
Saline-McPherson-Marion-Chase-Harvey-Butler-Greenwood-Woodson-
Allen-Sedgwick-Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-
Montgomery-Labette-
Including the cities of Salina, McPherson, Hillsboro, Marion, 
Peabody, Cottonwood Falls, Strong City, Newton, El Dorado, 
Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Iola,
Humboldt, Derby, Haysville, Bel Aire, Park City, Valley Center, 
Wichita, Wellington, Winfield, Arkansas City, Howard, Moline, 
Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale,
Coffeyville, Independence, and Parsons
1151 AM CDT Wed Jun 10 2020

...WIND ADVISORY WILL EXPIRE AT NOON CDT TODAY...

Winds will continue to decrease during the afternoon and are
expected to remain below wind advisory criteria.

$$

Howerton

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Jun 9, 2:50 AM CDT, 43 minutes earlier.

Area forecast discussion, Jun 9, 2:50 AM CDT, 43 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
250 AM CDT Tue Jun 9 2020

.SHORT TERM...(Today through Thursday night)
Issued at 250 AM CDT Tue Jun 9 2020

High impact wind event expected across much of the area late today
through tonight. High confidence to upgrade to a high wind
warning west of Beaumont ridge in the Flint Hills with advisory
across southeast Kansas. An anomalously strong tropospheric low
with MSLP outside the mean climatology for early June will move
eastward across Kansas today through this evening. The strongest
winds are expected on the west and south periphery of the cyclone,
beginning to affect western portions of central Kansas and south
central Kansas by late this afternoon. As for precip/convective
chances, a narrow corridor of elevated moisture transport early
this morning may result in isolated to widely scattered showers
and storms over the Flint Hills and southeast Kansas. A focus for
surface based convection will be along the Pacific front/dry-
line as it arcs from the I-70 corridor in central Kansas across
southeast Kansas this afternoon. However, rather warm temperatures
aloft will likely suppress deep convection until the stronger
forcing arrives and aids in weakening the inhibition, though by
then the better chances will likely shift into north central and
northeast Kansas. However, if storms develop, they will have
potential to be strong to severe. Showers and a few storms appear
more likely this evening through tonight across central Kansas
where elevated moisture transport and instability will wrap around
the northwest periphery of the upper low. Northwest winds through
midday Wednesday may remain in the advisory realm, though will
let the day shift assess the need for any wind headline extension.
After a cooler day on Wednesday, temperatures should climb back a
little above climo on Thursday.

Darmofal

.LONG TERM...(Friday through Monday)
Issued at 250 AM CDT Tue Jun 9 2020

Upper ridge still looks to build over the Plains again by the
weekend with little if any chance for meaningful rain and
temperature averaging a little above mid-June climo.

KED

&&

.AVIATION...(For the 06Z TAFS through 06Z Tuesday night)
Issued at 1137 PM CDT Mon Jun 8 2020

VFR conditions will prevail across the region for tonight into
Tuesday with increasing winds from deepening surface low pressure.
South winds will switch to a west/northwest direction across
central and south central Kansas for late Tuesday afternoon into
the evening hours. The winds will really ramp up with gusts of 40
to 50kts likely and numerous rain showers with a few embedded
storms Tuesday night.

&&

.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT    88  55  80  57 /  10  20   0   0
Hutchinson      85  54  79  56 /  20  40  10   0
Newton          87  54  77  56 /  20  40  10   0
ElDorado        87  55  77  56 /  10  30  10   0
Winfield-KWLD   88  56  80  57 /  10  10   0   0
Russell         79  52  79  54 /  70  70  10   0
Great Bend      79  51  79  55 /  60  70  10   0
Salina          87  54  79  56 /  40  70  20   0
McPherson       86  54  78  55 /  30  60  10   0
Coffeyville     89  59  79  56 /  20  10  10   0
Chanute         89  57  77  56 /  20  20  10   0
Iola            89  57  77  56 /  20  30  20   0
Parsons-KPPF    90  58  78  56 /  20  20  10   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
Wind Advisory from 7 PM this evening to 7 AM CDT Wednesday for
KSZ070>072-094>096-098>100.

High Wind Warning from 4 PM this afternoon to 7 AM CDT Wednesday
for KSZ032-033-047-048-050-067-068-082-083-091-092.

High Wind Warning from 7 PM this evening to 7 AM CDT Wednesday
for KSZ049-051>053-069-093.

&&

SHORT TERM...KED
LONG TERM...KED
AVIATION...CDJ
Hazardous weather outlook, Jun 9, 3:26 AM CDT, 7 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
326 AM CDT Tue Jun 9 2020

KSZ032-033-047>053-067>072-082-083-091>096-098>100-100830-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
326 AM CDT Tue Jun 9 2020

This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.

.DAY ONE...Today and Tonight

Very strong west to northwest winds are expected to develop late
this afternoon and early evening across central and south central
Kansas and continue into tonight, while also spreading eastward
across the Flint Hills and southeast Kansas. Wind gusts of 50 to 60
mph will be possible with the strongest gusts expected west of the
Kansas turnpike. Please refer to the latest High Wind Warning and
Wind Advisory for details.

There is a chance for thunderstorms today and tonight across much of
the area. A severe storm will be possible this afternoon for a small
portion of central and southeast Kansas, generally along and north
of a line from Salina to Cottonwood Falls to Parsons. The main
threats will be damaging wind gusts and large hail.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Northwest winds may remain occasionally strong through midday on
Wednesday with gusts to around 45 mph.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated today or tonight.

&&

For a graphical version of this information, see our webpage at:
https://weather.gov/crh/ghwo?sid=ict

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 3:33 AM CDTHigh Wind WarningICTBarton, Butler, Chase, Cowley, Ellsworth, Harper and 11 more25 hr

Nearby

Wind Advisories in Kansas, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.